sprinkletheif: (Default)
[personal profile] sprinkletheif
so after years of being seizure free, i think i'm back in the seizure boat. i haven't really been able to sleep because i keep jerking myself awake. like violent jerks. the shaking in my hands and legs has gotten almost out of control. it's like someone else is controlling my body for split second intervals, and there isn't shit i can do about it. i'm so fucking tired, but sleep is near impossible. i got one in my arm while holding a beer the other day and i threw it against the wall. i might add that it was totally full. i punched myself in the face doing homework. i bashed my head into the wall at the head of our bed. this is fucking ridiculous.

Date: 2011-04-20 06:11 am (UTC)
From: [identity profile] paroxysm-cycle.livejournal.com
(((( D: )))))

see? he's shaking!

Date: 2011-04-19 09:14 am (UTC)
From: [identity profile] couchemal.livejournal.com
Sounds like extrapyramidal side effects. Are you taking anything new, or did you stop taking something recently?

Date: 2011-04-19 11:19 am (UTC)
From: [identity profile] paroxysm-cycle.livejournal.com
nope, this has just been slowly building over the past 6 weeks. it started with random twitches, then twitches if i even *thought* about moving, then sleep jerks while awake, now violent random jerks. it's not just my limbs, either. my abdomen and back muscles have decided to play along as well. yaaaay me!

Date: 2011-04-19 02:42 pm (UTC)
From: [identity profile] couchemal.livejournal.com
You said it happened before though. When did it start up?

Date: 2011-04-20 06:08 am (UTC)
From: [identity profile] paroxysm-cycle.livejournal.com
about early - mid 20's. i had my first one shortly before going batshit insane and getting thrown in the loony bin. i had really bad ones coming off of effexor, like foaming at the mouth bad. i had a small reprieve when i started topamax, but then i found out i was having absence seizures by going into one in the shrinks office. i had no idea, this could have been going on forever for as far as i know. we upped the topamax and everything was okay for a few weeks, then i started having simple partial seizures which, let me tell ya, are fucking freaky... soooo we upped the topamax again and things were peachy, but only for a few days. then i started having migraines to end all things ever. then just like that everything was gone.

fast forward about 2 years. off of a lot of meds, down to the bear bones, had been for quite a while with no issues. i woke up to joey sobbing wildly and shaking me. thinking something happened to nik i get scared and ask what happened. turns out i had a full on body slam seizure, even bit off part of the inside of my cheek, while i was asleep. he said i sat up and screamed, laid back down and started a st. vitus' dance. a few sleep studies later we find out i was having tonic-clonic seizures randomly in my sleep. they just came out of nowhere, and made me so fucking tired i could barely function. then poof - gone.

now... i have no fucking clue what this is. no meds have changed, no supplements have changed. i started working out over 3 months ago, so i don't think it's that. i've always had a bit of a tremor, but it's been slowly getting worse. i thought it would go away when i had my neck repaired but it really seemed to have no effect. now, i have to hold a coffee cup with both hands or i end up wearing some of it. i have good days and bad days tho. the muscle contractions don't *feel* like having a seizure, i don't get an aura or anything. it's just like anything i try to do, including running and walking, seems to be really unsteady and unbalanced. my arms randomly strike out, or my entire upper body will jerk, making me look like something scared me and i'm jumping back. it's been a really fun 6 weeks...

Date: 2011-04-19 03:41 pm (UTC)
From: [identity profile] couchemal.livejournal.com
Here's the thing: it sounds dopamine related, which means something might be messing with those levels. I would figure out if that's what it is, and what might be causing it. I just said meds because you've been on them before. I took phenergan for around...14 years? and when I stopped I got some extrapyramidal stuff, which is why I roll my shoulder etc. It didn't hit me all at once, it crept up on me for a few years and when I was on serzone it was suppressed somewhat. Wait, I just thought of something: If you take benadryl and it gets worse or better, then it might be that kind of thing. Benadryl's not just an antihistamine, it's also an anticholinergic. Anyway, if you're able to, take 25-50 mg of Benadryl and see what happens.

Anyway, this is just me worrying about you in a weird way.
Edited Date: 2011-04-19 03:42 pm (UTC)

Date: 2011-04-20 06:09 am (UTC)
From: [identity profile] paroxysm-cycle.livejournal.com
dopamine as in too much? or too little?

Date: 2011-04-20 10:27 am (UTC)
From: [identity profile] couchemal.livejournal.com
Too little. Wikipedia: In humans, drugs that reduce dopamine activity (neuroleptics, e.g. antipsychotics) have been shown to impair concentration, reduce motivation, cause anhedonia (inability to experience pleasure), and long-term use has been associated with tardive dyskinesia, an irreversible movement disorder.[25]

If they've said it's seizures and you've had an EEG confirming it, then that's probably your issue.

How long were you on that effexor? It can cause tardive dyskinesia type stuff because it affects dopamine levels. I googled and found this http://www.womenwithadhd.com/forum/topics/side-effects-of-adderall-xr which might interest you although she's got facial movements.

You should check out this "We Move" site about movement disorders and see if you see anything familiar.

Date: 2011-04-20 11:43 am (UTC)
From: [identity profile] paroxysm-cycle.livejournal.com
oh cool, i can check off pretty much every symptom of early onset parkinson's. how awesome.

Date: 2011-04-20 01:58 pm (UTC)
From: [identity profile] couchemal.livejournal.com
Well, there are a lot of things that give Parkinson's-like symptoms so don't freak out yet. Talk to your doctor, obv.

Date: 2011-04-20 02:01 pm (UTC)
From: [identity profile] paroxysm-cycle.livejournal.com
it was more of a sarcastic "oh cool" lol. i know the chief chemical problems with my depression are norepinephrine and dopamine, i'm guessing something is amiss with that.

Date: 2011-04-20 02:20 pm (UTC)
From: [identity profile] couchemal.livejournal.com
Oh okay. :) I was just making sure.

Date: 2011-04-19 02:11 pm (UTC)
From: [identity profile] ciani.livejournal.com
thats been happening to me too, but not as severe. I haven't punched myself or anything, but its almost like I hear a big loud noise at the same time my body spasms. my arms and/or legs will flail, I'm not sure what else because I get so disoriented. similar? could it be med related?

Date: 2011-04-20 06:10 am (UTC)
From: [identity profile] paroxysm-cycle.livejournal.com
that is a little bit like what's been going on. i don't hear a noise, i'll just be chillin', doing whatever, and bam, total body flail.

Date: 2011-04-19 07:49 pm (UTC)
From: [identity profile] xflute-goddessx.livejournal.com
Do you think it could be the Welbutrin? It *does* lower seizure threshold.

Date: 2011-04-20 06:10 am (UTC)
From: [identity profile] paroxysm-cycle.livejournal.com
i've been on wellbutrin for over a decade, so i sure hope not.

Date: 2011-04-20 10:37 am (UTC)
From: [identity profile] couchemal.livejournal.com
Oh shit, wellbutrin will do that. Google. That's not even a weird off label report. That's in the official paperwork. Lowering of seizure threshold.
Edited Date: 2011-04-20 10:40 am (UTC)

Date: 2011-04-20 11:44 am (UTC)
From: [identity profile] paroxysm-cycle.livejournal.com
i know it can lower the seizure threshold, but why would it start now?

Date: 2011-04-20 02:07 pm (UTC)
From: [identity profile] couchemal.livejournal.com
Possibly something about you has changed and it's altered your brain chemistry, wellbutrin or not. Diet, plain old time, environmental factors, level of stress. Where have you been, what have you been eating, what things have been touching your skin, what chemicals do you inhale? Think really hard because it's rare that things happen for no reason. I remember getting all messed up for a while because I made some jewelry out of wire with a high lead content. The brain changes over time, that's why some anti-depressants quit working. The rest of you is the same.*

If I could I would loan you my insurance so you could get checked out in depth.

ETA: for example, since 2005 I caught pneumonia twice, bronchitis about four times, and was on four different inhalers and it turns out all I needed to do was kick the cats out of my room. Simple. Doctors ignored it. They throw medicine at everything and don't think of cause.
Edited Date: 2011-04-20 02:18 pm (UTC)

Date: 2011-04-20 02:21 pm (UTC)
From: [identity profile] couchemal.livejournal.com
Oh, here's another: jewelry polish giving me high levels of benzene, and having somebody FREAK OUT over that.

Doctors need to ask this shit.
Page generated Sep. 23rd, 2017 07:34 am
Powered by Dreamwidth Studios